MURAL - Maynooth University Research Archive Library



    Instantons in 4-dimensional gauged O(5) Skyrme models


    Brihaye, Y. and Paturyan, V. and Piette, B.M.A.G. and Tchrakian, D.H. (2001) Instantons in 4-dimensional gauged O(5) Skyrme models. Journal of Mathematical Physics, 42 (10). pp. 4669-4683. ISSN 0022-2488

    [img] Download (249kB)


    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...



    Add this article to your Mendeley library


    Abstract

    We consider a family of four-dimensional non-linear sigma models based on an O(5) symmetric group, whose fields take their values on the 4-sphere S4. An SO(4)-subgroup of the model is gauged. The solutions of the model are characterised by two distinct topological charges, the Chern-Pontryagin charge of the gauge field and the degree of the map, i.e. the winding number, of the S4 field. The one dimensional equations arising from the variation of the action density subjected to spherical symmetry are integrated numerically. Several properties of the solutions thus constructed are pointed out. The only solution with unit Chern-Pontryagin charge are the usual BPST instantons with zero S4 winding number, while solutions with unit S4 winding number have zero Chern-Pontryagin charge.

    Item Type: Article
    Additional Information: The definitive version of this article is available at http://dx.doi.org/10.1063/1.1396636
    Keywords: Instantons; 4-dimensional; gauged O(5) Skyrme models; sigma models;
    Academic Unit: Faculty of Science and Engineering > Computer Science
    Item ID: 4156
    Depositing User: Vanush Paturyan
    Date Deposited: 30 Jan 2013 16:57
    Journal or Publication Title: Journal of Mathematical Physics
    Publisher: American Institute of Physics
    Refereed: Yes
    URI:

    Repository Staff Only(login required)

    View Item Item control page

    Downloads

    Downloads per month over past year